Economics at your fingertips  

Statistical analysis of the inhomogeneous telegrapher's process

Stefano Iacus ()

Statistics & Probability Letters, 2001, vol. 55, issue 1, 83-88

Abstract: We consider a problem of estimation for the telegrapher's process on the line, say X(t), driven by a Poisson process with non-constant rate. The finite-dimensional law of the process X(t) is a solution to the telegraph equation with non-constant coefficients. We present the explicit law (P[theta]) of the process X(t) for a parametric class of intensity functions for the Poisson process. This is one rare example where an explicit law can be obtained. We propose further, an estimator for the parameter [theta] of P[theta] and we discuss its properties as a first attempt to apply statistics to these models.

Keywords: Telegraph; equation; Inhomogeneous; Poisson; process; Minimax; estimation; Random; motions (search for similar items in EconPapers)
Date: 2001
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2019-08-02
Handle: RePEc:eee:stapro:v:55:y:2001:i:1:p:83-88